MANCHESTER, N.H. (WHDH) - Police in New Hampshire say a young boy needed to be revived early Wednesday morning following a “possible” drug overdose.
Officers responded around 6 a.m. to an apartment at 253 Conant Street in Manchester for a report of an unresponsive child.
EMS officer Chris Hickey said all signs pointed to an opiate overdose, something they’d never before seen in a child so young.
“He was unconscious, unresponsive, barely breathing, pinpoint pupils,” said Hickey.
Police say officers used Narcan to revive the the 6-year-old boy.
“They administered Narcan, same as they would for an adult overdose victim, which was definitely the right thing to do at that time and is what saved the child’s life,” he said.
The child was taken to Elliot Hospital in Manchester. They boy is said to be in the pediatric intensive care unit. He is believed to be in stable condition at this time.
Juvenile detectives are currently investigating the incident.
Officials say there about 70 overdoses every month in Manchester.
(Copyright (c) 2017 Sunbeam Television. All Rights Reserved. This material may not be published, broadcast, rewritten, or redistributed.)